Slow tapering is the best approach, given the length of time you've been on prednisone. The closer to zero you get, the harder it gets on your body. It's not the mg drop but the percentage you've dropped that matters. I was on prednisone for a continuous year. Some tips:
1.) I believe I did biweekly drops near the end.
2.) Alternating dosage day-to-day is nice trick to wakeup your adrenals, as Dikid suggests. Say you're dropping from 6mgs to 5mgs. Do 5mgs for the first day, 6mgs rhe second day, 5mgs the third day, 6mgs the fourth day, back to 5mgs. Alternating it to lessen the drop in dosage helps. Then you'd stick with just 5mgs.
You're bound to experience some withdrawal and adrenal fatigue. Symptoms like fatigue, aching throughout your body, and irritability. As your adrenals wake up it should subside. Your body normally produces cortisol which is the equivalent of 7-10mgs of prednisone from the adrenal system. Prednisone is similar enough to force your body to stop producing cortisol. Hopefully, the adrenals wake up promptly as you drop below 7mgs of prednisone.
Moderator Ulcerative Colitis
John, 37, UC in histological remission
Rx: Remicade @5mgs/kg/8wksIf I were to misbehave my parents threatened to insert a screwdriver into my bellybutton, turn it, and they swore my arms and legs would fall off. In kid-logic that thought was terrifying.
Post Edited (iPoop) : 2/1/2016 6:37:18 AM (GMT-7)